MAUDE Adverse Event Report: NXSTAGE MEDICAL, INC. NXSTAGE SYSTEM ONE; HIGH PERMEABILITY HEMODIALYSIS SYSTEM

NXSTAGE MEDICAL, INC. NXSTAGE SYSTEM ONE; HIGH PERMEABILITY HEMODIALYSIS SYSTEM
Model Number CAR-124-C
Health Effect - Clinical Codes Hemolysis (1886); High Blood Pressure/ Hypertension (1908); Pain (1994); Vomiting (2144); Hyperkalemia (4824)
Date of Event 08/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A report was received on (b)(6) 2022 from the nurse of a 16 year old male patient with a medical history including nephronophthisis and end stage renal disease, who stated the patient showed signs of hemolysis (nos) and experienced back pain approximately two hours into an in-center hemodialysis treatment on (b)(6) 2022.Per the nurse, the patient "appears to be fine" but will be kept at the hospital overnight to be observed.Additional information was received on 23 and 25 aug 2022 from the nurse who confirmed the patient was observed overnight, and experienced additional symptoms of increased potassium 6 meq/l, increased blood pressure (nos) and vomiting, all resolved without medical intervention.Per the nurse, patient was released on the evening of (b)(6) 2022 and will resume therapy with nxstage.
 
Additional Manufacturer Narrative
The cartridge was not received for evaluation, photo review was unable to confirm a malfunction.A review of the device history record (dhr) was conducted which confirmed that the device met all quality criteria and manufacturing specifications prior to release.The system one user guide and cartridge instructions for use (ifu) state not to use a cartridge with kinked blood lines and to always inspect the blood lines for kinks before and during use.

Brand Name
NXSTAGE SYSTEM ONE
Common Device Name
HIGH PERMEABILITY HEMODIALYSIS SYSTEM
Manufacturer (Section D)
NXSTAGE MEDICAL, INC.
350 merrimack street
lawrence MA 01843
Manufacturer (Section G)
MEDIMEXICO S. DE R. L. DE C. V
av. valle imperial no. 10523
parque industrial valle sur
tijuana 22180
MX   22180
Manufacturer Contact
paula rogalski
nxstage medical, inc.
350 merrimack street
lawrence, MA 01843
MDR Report Key15326565
Report Number3003464075-2022-00044
Device Sequence Number6484413
Product Code KDI
UDI-Device IdentifierM535CAR124C0
UDI-Public+M535CAR124C0/$$102311177040V
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K050525
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/16/2023
Device Model NumberCAR-124-C
Device Catalogue NumberCAR-124-C
Device Lot Number11177040
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2022
Initial Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age16 YR
Patient SexMale